Alert archive / Montana / Wind Chill Advisories in 2009
Wind Chill Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind chill advisory at Mar 9, 2009, 11:08 PM MDT for 6 counties in Montana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 11:08 PM MDT (05:08 UTC)
- Expired
- Mar 10, 2009, 3:44 AM MDT
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 65 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 5.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 100508 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1108 PM MDT MON MAR 9 2009 .A COLD AND UNSTABLE UPPER LEVEL TROUGH WILL CONTINUE TO IMPACT NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH TUESDAY AFTERNOON. THIS WEATHER SYSTEM WILL IMPACT LOCATIONS ALONG THE MONTANA AND IDAHO BORDER THIS EVENING THROUGH TUESDAY MORNING. LOOKOUT AND LOLO PASSES WILL BE IMPACTED. IN ADDITION ANOTHER SURGE OF ARCTIC AIR WILL BE PULLED INTO NORTHWEST MONTANA OVERNIGHT. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR INCREASED SNOW PRODUCTION...MAINLY IMPACTING LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR. WITH THIS ADDITIONAL SURGE OF ARCTIC AIR...INCREASING NORTH TO EAST WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS COLDER THAN 20 BELOW ZERO ACROSS THE NORTHERN FLATHEAD VALLEY AND GLACIER NATIONAL PARK. COMBINED WITH THE STRONG WINDS WILL BE SNOWFALL THAT WILL REDUCE VISIBILITIES ACROSS THIS AREA AS WELL. IN THE SEELEY SWAN VALLEYS AND THE BUTTE REGION...WIND CHILLS WILL REMAIN IN THE ADVISORY LEVELS. MTZ002-003-101315- /O.CON.KMSO.WS.W.0010.000000T0000Z-090310T1900Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 1108 PM MDT MON MAR 9 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT TUESDAY. ANOTHER SURGE OF ARCTIC AIR IS MOVING INTO THE AREA THIS EVENING WITH GUSTY WINDS. SNOW IS ALSO INCREASING. DANGEROUS WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO CAN BE EXPECTED ALONG WITH REDUCED VISIBILITIES FROM BLOWING SNOW. LOCATIONS IMPACTED WILL BE FLATHEAD LAKE AND LOCATIONS NORTH. TOTAL SNOWFALL OF 2 TO 5 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS...WITH CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS BLOWING SNOW AND STRONG WINDS ARE EXPECTED. DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ MTZ007-043-101315- /O.NEW.KMSO.WC.Y.0004.090310T0508Z-090310T1900Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1108 PM MDT MON MAR 9 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MDT TUESDAY. WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO WILL BE COMMON THROUGH TUESDAY MORNING. LOCATIONS ALONG THE DIVIDE WILL SEE LOCAL READINGS NEAR 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IDZ005>007-MTZ001-004-101315- /O.CON.KMSO.WW.Y.0041.000000T0000Z-090310T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 1108 PM MDT MON MAR 9 2009 /1008 PM PDT MON MAR 9 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT /NOON PDT/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT /NOON PDT/ TUESDAY. SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON BY TUESDAY MORNING ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. LOOKOUT AND LOLO PASSES WILL SEE LOCALLY HIGHER AMOUNTS WITH WIND CHILL READINGS AROUND 10 BELOW ZERO. IN NORTHWEST MONTANA...THE MAIN IMPACT AREAS WILL BE LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR... INCLUDING EVARO HILL. LOCATIONS NEAR THE IDAHO PANHANDLE BORDER WILL SEE THE HEAVIEST AMOUNTS WITH ACCUMULATIONS DECREASING EASTWARD. IN NORTH CENTRAL IDAHO...THE CENTRAL AND NORTHERN CLEARWATER MOUNTAINS AND OROFINO THROUGH COTTONWOOD WILL BE THE MAIN AREAS IMPACTED. THE HEAVIEST AMOUNTS ARE EXPECTED NEAR THE MONTANA IDAHO BORDER WITH NORTH FACING SLOPES RECEIVING HEAVIER ACCUMULATIONS DUE TO OROGRAPHIC ENHANCEMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS PERIODS OF SNOW...OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
000 WWUS45 KMSO 100944 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 344 AM MDT TUE MAR 10 2009 .UPPER LEVEL TROUGH AND ASSOCIATED JET CONTINUE TO TRACK ACROSS WESTERN MONTANA THIS MORNING. AREAS OF WIDESPREAD SNOW HAVE DEVELOPED ALONG A SURFACE FRONT ACCOMPANYING THIS SYSTEM...AND WILL CONTINUE TO TRACK ACROSS WESTERN MONTANA THIS MORNING INTO EARLY AFTERNOON. A SECOND ARCTIC SURGE WILL CONTINUE TO DROP WIND CHILL READINGS TO DANGEROUS LEVELS ACROSS NORTHWEST MONTANA THROUGH THE MORNING HOURS. ALONG THE CENTRAL AND SOUTHERN REACHES OF THE DIVIDE...WIND CHILL READINGS WILL ALSO BE OF CONCERN. HOWEVER...AS THIS SURFACE FRONT MOVES THROUGH...INCREASED SNOW AND REDUCED VISIBILITIES WILL ALSO BE PROBLEMATIC. MAIN AREA IMPACTED WILL BE THE SEELEY LAKE REGION SOUTH TO THE HIGHWAY 200 CORRIDOR...INCLUDING HELMVILLE AND OVANDO. MTZ007-043-101745- /O.CAN.KMSO.WC.Y.0004.000000T0000Z-090310T1900Z/ /O.EXB.KMSO.WW.Y.0041.090310T0944Z-090310T1900Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 344 AM MDT TUE MAR 10 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND WIND CHILL...WHICH IS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED OVER THE SEELEY LAKE...POTOMAC AND HELMVILLE REGIONS BY EARLY AFTERNOON. THE MAIN AREA IMPACTED WILL BE FROM SEELEY LAKE SOUTH TO THE HIGHWAY 200 CORRIDOR...INCLUDING POTOMAC...HELMVILLE AND OVANDO. IN ADDITION...WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO WILL BE COMMON THROUGH THIS MORNING. LOCATIONS ALONG THE DIVIDE WILL SEE LOCAL READINGS NEAR 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-003-101745- /O.CON.KMSO.WS.W.0010.000000T0000Z-090310T1900Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 344 AM MDT TUE MAR 10 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. CONSIDERABLE BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES WILL ALSO OCCUR THROUGH THE MORNING. DANGEROUS WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO CAN ALSO BE EXPECTED. LOCATIONS IMPACTED WILL BE FLATHEAD LAKE AND LOCATIONS NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS BLOWING SNOW AND STRONG WINDS ARE EXPECTED. DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ IDZ005>007-MTZ001-004-101745- /O.CON.KMSO.WW.Y.0041.000000T0000Z-090310T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-KOOTENAI/CABINET REGION- LOWER CLARK FORK REGION- 344 AM MDT TUE MAR 10 2009 /244 AM PDT TUE MAR 10 2009/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT /NOON PDT/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT /NOON PDT/ THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL BE COMMON THIS MORNING ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. LOOKOUT AND LOLO PASSES WILL SEE LOCALLY HIGHER AMOUNTS WITH WIND CHILL READINGS AROUND 10 BELOW ZERO. IN NORTHWEST MONTANA...THE MAIN IMPACT AREAS WILL BE LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 TO THE INTERSTATE 90 CORRIDOR... INCLUDING EVARO HILL. LOCATIONS NEAR THE IDAHO PANHANDLE BORDER WILL SEE THE HEAVIEST AMOUNTS WITH ACCUMULATIONS DECREASING EASTWARD. IN NORTH CENTRAL IDAHO...THE CENTRAL AND NORTHERN CLEARWATER MOUNTAINS AND OROFINO THROUGH COTTONWOOD WILL BE THE MAIN AREAS IMPACTED. THE HEAVIEST AMOUNTS ARE EXPECTED NEAR THE MONTANA IDAHO BORDER WITH NORTH FACING SLOPES RECEIVING HEAVIER ACCUMULATIONS DUE TO OROGRAPHIC ENHANCEMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS PERIODS OF SNOW...OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Mar 9, 3:31 PM MDT, 7 hours 37 minutes earlier.
Area forecast discussion, Mar 9, 3:31 PM MDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
331 PM MDT MON MAR 9 2009
.DISCUSSION...STRONG WINDS FROM THIS MORNING HAVE CALMED DOWN AS
THE SURFACE PRESSURE GRADIENT OVER THE REGION HAS RELAXED. THIS
WILL ONCE AGAIN STRENGTHEN THIS EVENING AS LOW PRESSURE MOVES
ACROSS WASHINGTON AND INTO MONTANA WHILE A COLD ARCTIC HIGH
CONTINUES TO BUILD EAST OF THE CONTINENTAL DIVIDE. COLD AIR WILL
START TO MOVE THROUGH THE VALLEYS NEAR THE DIVIDE IN THE GLACIER
NATIONAL PARK AREA AND NORTHERN FLATHEAD VALLEY LATE THIS EVENING
AND TONIGHT CAUSING VERY COLD WIND CHILLS ONCE AGAIN. LATE TONIGHT
MOISTURE WILL START TO SPREAD INTO THE AREA CREATING SNOWFALL AND
THE POTENTIAL FOR BLOWING SNOW TO REDUCE VISIBILITIES.
AN UPPER LEVEL TROUGH OF LOW PRESSURE IS SLOWLY MOVING OVER
WASHINGTON THIS AFTERNOON AND HEADED TOWARDS THE NORTHERN ROCKIES.
SNOWFALL HAS CONTINUED IN THE HIGHER TERRAIN THROUGH MUCH OF THE
DAY AND WILL MOVE INTO THE VALLEYS TONIGHT AS STRONGER FORCING
MOVES INTO THE AREA. AN UPPER LEVEL JET STREAM COMBINED WITH THE
MAIN DISTURBANCE AT THE SURFACE AND ALOFT MOVING OVER TONIGHT AND
EARLY TOMORROW WILL PRODUCE SNOWFALL OVER NORTHERN IDAHO AND
WESTERN MONTANA. DURING THIS SAME TIME THE ARCTIC FRONT MOVING IN
FROM THE NORTHEAST WILL STALL OUT IN THE AREA...MOST LIKELY RIGHT
ALONG THE HIGHWAY 2 CORRIDOR ALLOWING ANOTHER FOCUSING MECHANISM
FOR SNOW SHOWERS TO DEVELOP. THE MAIN LIMITING FACTOR WITH THIS
SYSTEM WILL BE THE LACK OF MOISTURE TO PRODUCE SIGNIFICANT
SNOWFALL. THIS SYSTEM WILL EXIT EAST OF THE DIVIDE BY TUESDAY
AFTERNOON...BUT A NORTHWESTERLY FLOW COMBINED WITH AN UNSTABLE
ATMOSPHERE WILL CREATE THE POTENTIAL FOR SNOW BANDS TO DEVELOP
KEEPING THE POTENTIAL FOR SNOWFALL ALONG THE I 90 CORRIDOR FROM ST
REGIS TO GARRISON JUNCTION THROUGH THE AFTERNOON. WEATHER CONDITIONS
WILL BECOME POOR ALONG THE CONTINENTAL DIVIDE TUESDAY AFTERNOON AS
THIS SYSTEM EXITS...BUT THE DURATION WILL BE SHORT ENOUGH TO NOT
PROMPT ANY HIGHLIGHTS. WITH TEMPERATURES STRUGGLING TO REBOUND IN
THE AFTERNOON...RECORD LOW MAXIMUM TEMPERATURES ARE IN DANGER OF
BEING BROKEN A FEW LOCATIONS IN NORTHWEST MONTANA.
NORTHWEST FLOW WITH A BRIEF AND RELATIVELY FLAT RIDGE WILL OCCUR
WEDNESDAY THROUGH FRIDAY. WHILE THIS WEATHER PATTERN TYPICALLY
PRODUCES MOUNTAIN SHOWERS...A CONTINUED LACK OF MOISTURE WILL MAKE
PRECIPITATION NON-EXISTENT. TEMPERATURES HOWEVER WILL REMAIN BELOW
NORMAL FOR THIS TIME OF YEAR. MODELS BEGIN TO SIGNIFICANTLY DIVERGE
IN THEIR SOLUTIONS WITH THE GFS PUSHING AN UPPER LEVEL TROUGH OF LOW
PRESSURE THROUGH THE NORTHERN ROCKIES SATURDAY NIGHT INTO SUNDAY.
THE ECMWF IS SLOWER WITH THE UPPER TROUGH PASSAGE ON SUNDAY. DUE TO
TIMING AND UPPER LEVEL FEATURE DIFFERENCES...HAVE TRENDED
PRECIPITATION CHANCES TOWARD CLIMATOLOGY UNTIL A MORE CONSISTENT
SOLUTION BECOMES APPARENT.
&&
.AVIATION...A COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE
REGION THROUGH TUESDAY MORNING. SNOW SHOWERS WILL INCREASE IN
INTENSITY ALONG THE IDAHO AND MONTANA BORDER THIS EVENING. STRONG
WINDS FROM AN ARCTIC FRONT MIXED WITH FALLING SNOW WILL REDUCE
VISIBILITY IN THE GLACIER NATIONAL PARK AND NORTHERN FLATHEAD
VALLEY AREAS. CLOUD DECKS WILL LOWER TONIGHT ACROSS WESTERN
MONTANA AS THIS SYSTEM CONTINUES TO MOVE INTO THE AREA.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 1 PM MDT
TUESDAY FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 1 PM MDT TUESDAY
FOR FLATHEAD/MISSION VALLEYS-WEST GLACIER REGION.
ID...WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO NOON PDT
TUESDAY FOR NORTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...LOEFFELBEIN
LONG TERM....KOLATA
AVIATION...LOEFFELBEINHazardous weather outlook, Mar 9, 3:39 PM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 339 PM MDT MON MAR 9 2009 MTZ001-004-100945- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 339 PM MDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL BE INCREASING OVERNIGHT. AREAS OF MODERATE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS AFTER MIDNIGHT. VERY COLD WIND CHILLS ARE ALSO EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COMBINATION OF LIGHT TO MODERATE SNOW WITH AREAS OF BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH MIDDAY TUESDAY. VERY COLD WIND CHILLS ARE ALSO EXPECTED. SNOW SHOULD TAPER OFF TUESDAY AFTERNOON...HOWEVER A VERY COLD AIRMASS WILL SETTLE OVER THE AREA BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ002-003-100945- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 339 PM MDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTHEAST WINDS WITH COLD TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILL TEMPERATURES OVERNIGHT. IN ADDITION...SNOW WILL BE INCREASING OVERNIGHT. AREAS OF MODERATE SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COMBINATION OF LIGHT TO MODERATE SNOW WITH AREAS OF BLOWING SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH MIDDAY TUESDAY. DANGEROUS WIND CHILLS TEMPERATURES ARE ALSO EXPECTED. SNOW SHOULD TAPER OFF TUESDAY AFTERNOON...HOWEVER A VERY COLD AIRMASS WILL SETTLE OVER THE AREA BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ043-100945- POTOMAC/SEELEY LAKE REGION- 339 PM MDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF LIGHT TO MODERATE SNOW WILL BE DEVELOPING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY MORNING. IN ADDITION... LOCAL GUSTY EAST WINDS ALONG THE HIGHWAY 200 CORRIDOR MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITY. VERY COLD WIND CHILLS ARE ALSO POSSIBLE TUESDAY MORNING. SNOW SHOULD TAPER OFF TUESDAY AFTERNOON...HOWEVER A VERY COLD AIRMASS WILL SETTLE OVER THE AREA BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ007-100945- BUTTE/BLACKFOOT REGION- 339 PM MDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW ACCUMULATIONS ARE POSSIBLE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY...MAINLY NORTH OF GARRISON IMPACTING THE HIGHWAY 12 AND 200 CORRIDORS. IN ADDITION...LOCAL GUSTY NORTH TO EAST WINDS IN THESE AREAS MAY CAUSE BLOWING SNOW AND REDUCED VISIBILITY. VERY COLD WIND CHILLS ARE ALSO POSSIBLE TUESDAY MORNING. SNOW SHOULD TAPER OFF TUESDAY EVENING...HOWEVER A VERY COLD AIRMASS WILL SETTLE OVER THE AREA BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ008>010-MTZ005-006-100945- LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS- 339 PM MDT MON MAR 9 2009 /239 PM PDT MON MAR 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW ACCUMULATIONS IN THE VALLEYS WITH MODERATE SNOW IN THE MOUNTAINS CAN BE EXPECTED TO DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW ACCUMULATIONS IN THE VALLEYS WITH MODERATE SNOW IN THE MOUNTAINS CAN BE EXPECTED TUESDAY MORNING BEFORE TAPERING OFF TUESDAY AFTERNOON. A VERY COLD AIRMASS WILL SETTLE OVER THE AREA BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>007-100945- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION- 239 PM PDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW ACCUMULATIONS IN THE VALLEYS WITH MODERATE TO LOCALLY HEAVY SNOW IN THE MOUNTAINS CAN BE EXPECTED TO DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW ACCUMULATIONS IN THE VALLEYS WITH MODERATE SNOW IN THE MOUNTAINS CAN BE EXPECTED TUESDAY MORNING BEFORE TAPERING OFF TUESDAY AFTERNOON. A VERY COLD AIRMASS WILL SETTLE OVER THE AREA BY TUESDAY AFTERNOON INTO WEDNESDAY. RECORD OR NEAR RECORD COLD TEMPERATURES ARE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Chill Advisories in Montana, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.